A Caltech Library Service

Lateral diffusion of wild-type and mutant Ld antigens in L cells

Edidin, Michael and Zuñiga, Martha (1984) Lateral diffusion of wild-type and mutant Ld antigens in L cells. Journal of Cell Biology, 99 (6). pp. 2333-2335. ISSN 0021-9525. PMCID PMC2113553. doi:10.1083/jcb.99.6.2333.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We have compared the lateral diffusion of intact transmembrane proteins, wild-type H-2Ld antigens, with that of mutants truncated in the cytoplasmic domain. Diffusion coefficients and mobile fractions were similar for all molecules examined, from wild-type Ld antigens with 31 residues on the cytoplasmic side of the plasma membrane to mutants with only four residues in the cytoplasmic domain. This result limits ways in which the lateral diffusion of a major histocompatibility antigen, a transmembrane protein, can be constrained by interactions with other molecules.

Item Type:Article
Related URLs:
URLURL TypeDescription CentralArticle
Additional Information:© 1984 by The Rockefeller University Press. Received for publication 30 July 1984, and in revised form 10 September 1984. We thank Mrs. Taiyin Wei for technical assistance. The work in M. Edidin's laboratory was supported by a grant, AI-14584, from the National Institutes of Health. M. Zuniga acknowledges a postdoctoral fellowship from the Cancer Research Institute (New York) and support from the Prince Charitable Trust. This is contribution number 1261 from the Department of Biology.
Funding AgencyGrant Number
Cancer Research InstituteUNSPECIFIED
Prince Charitable TrustUNSPECIFIED
Issue or Number:6
PubMed Central ID:PMC2113553
Record Number:CaltechAUTHORS:EDIjcb84
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7320
Deposited By: Archive Administrator
Deposited On:30 Jan 2007
Last Modified:08 Nov 2021 20:41

Repository Staff Only: item control page